MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210708
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, after introduce the anchor of the twinfix (when retrieving the threads with needles), 3 threads out of 4 became loose right away.The anchor was left in place in the patient.The procedure was completed with the same device.It is unknown if there was a delay.No other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A visual inspection of the returned device found that it was not returned in its original packaging.The device was not returned with the anchor or sutures.There are two curved needles in a cup with the device.The shaft of the device shows signs of use.The loose needles have debris on them.The needles do not show signs of damage and the crimps where the suture attached are intact.A functional evaluation could not be performed due to the condition in which the device was received.The complaint was confirmed.Factors that could have contributed to the reported event include the use of excessive force on the device or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11853295
Report Number1219602-2021-01180
Device Sequence Number4662945
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public03596010532206
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number7210708
Device Catalogue Number7210708
Device Lot Number50876180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1